Reactions 1680, p307 - 2 Dec 2017 Tic disorder: case report A 78-year-old woman developed tics during treatment with The woman, who was diagnosed with depressive syndrome, was started on sertraline 50 mg/day [route not stated]. One month later, she was found to have involuntary movements identified as an abnormal cervical posture with neck extension, tendency to retrocollis and torticollis to the left, shoulder shrug, eyebrow elevation, throat clearing noises and gasping. She had ability to suppress the movements voluntarily, but with corresponding increase in inner tension. The inner tension was observed with a feeling of a need to do the movements, followed by subsequent explosion of involuntary movements and sounds. One such explosion included that of head jerks with tendency to retrocollis. She exhibited a sensory geste, with which she could improve her cervical posture by placing her hand on the chin, even without any effort to suppress the movements. Clinically, the movement disorder was described as a tic disorder characterized by dystonic, clonic and phonic tics. The woman’s sertraline therapy was discontinued, and she showed a significant improvement in her symptoms. A brain MRI was performed, which showed small subcortical hyperintense T2 lesions with cortical atrophy. For one year, she complained of transient reappearance of tics under stressful situations. Later, the sertraline therapy was reinitiated in view of her husband’s death. One week later, a recurrence of moderate severity tics was observed. The recurrence was observed as mouth opening movements, sniffing and other aforementioned symptoms. All movements found to be suppressible with a subsequent explosion of head jerks, excessive blinking, throat clearing sounds and eyebrow elevation. Therefore, sertraline was stopped, and her symptoms resolved. She was not given sertraline or other selective serotinine reuptake inhibitors for 18 months, with which she found to be tics free. Author comment: "[A] causal relation between sertraline and tics was suspected." "The fact that the patient was exposed a second time to the same drug with tics reappearance strengthens this association." Rua A, et al. Tics Induced by Sertraline: Case Report and Literature Review. Movement Disorders Clinical Practice 1: 243-244, No. 3, Sep 2014. Available from: URL: http://doi.org/10.1002/mdc3.12044 - Portugal 803284581 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera